Home Products Syrup

Rhinogesic


To the Medical and Pharmaceutical Professions.

Composition:
Each 100 ml contains:
Pseudoephedrine HCl 600 mg
Chlorpheniramine maleate 40 mg

Properties:
Pseudoephedrine HCl is a nasal decongestant with peripheral effects similar to epinephrine & central effects similar to but less intense than amphetamines.
Chlorpheniramine maleate is an antihistaminic with anti-cholinergic (drying) and sedative effects. Antihistamines appear to compete with histamine for H1 cell receptor sites on effector cells. It is a member of alkylamine class of antihistamines which are among the least sedating antihistamines.

Pharmacokinetics:
The serum half-life (t½) of Pseudoephedrine is approximately 4 to 6 hours. t½ is decreased with increased excretion of drug at urine pH lower than 6.
Chlorpheniramine has a duration of action of 4 to 6 hours in clinical studies. Its half-life in serum, however, is 12 to 16 hours.

Indications & usage:
For the treatment of the symptoms of seasonal and perennial allergic rhinitis and vasomotor rhinitis including nasal obstruction (congestion), acute upper respiratory tract infections, also for the treatment of runny nose, sneezing and nasal congestion associated with the common cold.

Contraindications:
• Hypersensitivity to any component of Rhinogesic syrup.
• Hypertension.
• Severe coronary artery diseases.
• Peptic ulcer.
• Narrow angle glaucoma.
• Urinary retention.
Side effects:
Excessive dryness of mouth, weakness, headache, dizziness, nausea and anorexia.

Drug interactions:
- Alcohol, sedatives and tranquilizers may increase the drowsiness effect of Rhinogesic syrup.
- ß-adrenergic blockers and MAO Inhibitors may increase the effect of Rhinogesic syrup.

Warnings and Precautions:
- Use with caution in patients with cardiovascular disease or diabetes.
- Caution should be taken on doing activities requiring alertness.

Pregnancy:
Rhinogesic syrup should be used during pregnancy only if clearly needed.

Lactation:
Rhinogesic syrup should not be administered to a nursing mother.

Overdosage:
Overdosage may produce clinical signs of CNS stimulation & variable cardiovascular effects. Patients with signs of stimulation should be treated conservatively.

Dosage and administration:
For adults:
10 ml (two teaspoonful) every 4-6 hours daily.

For children:
Not to be used in children younger than 12 months.
2-5 years: 2.5 ml (½ teaspoonful) every 4-6 hours daily.
6-12 years: 5 ml (one teaspoonful) every 4-6 hours daily.

Therapeutic category: Antihistaminic & nasal decongestant.

Legal category: OTC.

Package: Bottles each containing 120 ml syrup.

Storage: Store at a temperature below 30º C, protect from light.

THIS IS A MEDICAMENT
Medicament is a product, which affects your health and its consumption contrary to instructions is dangerous for you. Follow strictly the doctor’s prescription, the method of use and the instructions of the pharmacist who sold the medicament.
- The doctor and the pharmacist are the experts in medicines, their benefits and risks.
- Do not by yourself interrupt the period of treatment prescribed.
- Do not repeat the same prescription without consulting your doctor.
- Keep all medicaments out of reach of children.

Council of Arab Health Ministers, Union of Arab Pharmacists.